Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 62, NWS Boston/Norton, MA

July 31, 2019Norfolk County, Suffolk County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 31, 2019, 3:41 PM EDT for Norfolk County, Suffolk County, Massachusetts. It was in force for 64 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2019, 3:41 PM EDT (19:41 UTC)
Expired
Jul 31, 2019, 4:45 PM EDT
In force
64 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Norfolk County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 45 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 3:52 PM EDTTSTM WND DMGWinthrop, MAMULTIPLE SAIL BOATS CAPSIZED AT COTTAGE PARK YACHT CLUB DUE TO MICROBURST WINDS 70 TO 80 MPH
Jul 31, 3:53 PM EDTHIGH SUST WINDS 48Logan Ap, MA
Jul 31, 3:53 PM EDTTSTM WND GST 73Logan Ap, MA
Jul 31, 3:54 PM EDTTSTM WND DMGWinthrop, MAMULTIPLE TREES DOWN ACROSS TOWN
Jul 31, 3:55 PM EDTHIGH SUST WINDS 40Dorchester, MA
Jul 31, 3:57 PM EDTTSTM WND DMGWinthrop, MAMULTIPLE SAIL BOATS CAPSIZED AT COTTAGE PARK YACHT CLUB DUE TO MICROBURST WINDS 70 TO 80 MPH
Jul 31, 4:00 PM EDTTSTM WND DMGBoston, MATREE DOWN BLOCKING BAYWATER AND ANNAVOY STREET
Jul 31, 4:00 PM EDTTSTM WND DMGBoston, MATREE DOWN ON ADAMS STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 31, 1:17 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2019-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2019-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
412 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

799 
WUUS51 KBOX 311941
SVRBOX
MAC021-025-312045-
/O.NEW.KBOX.SV.W.0062.190731T1941Z-190731T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
341 PM EDT Wed Jul 31 2019

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Northeastern Norfolk County in eastern Massachusetts...
  Central Suffolk County in eastern Massachusetts...

* Until 445 PM EDT.

* At 340 PM EDT, a severe thunderstorm was located near Boston,
  moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines and possible 
           damage from hail.

* Locations impacted include...
  Boston, Quincy and Winthrop. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4235 7094 4235 7087 4233 7085 4228 7108
      4232 7111 4239 7096
TIME...MOT...LOC 1940Z 237DEG 13KT 4230 7107 

HAIL...1.00IN
WIND...60MPH
 
$$
Field
1 follow-up statement
457 
WWUS51 KBOX 312020
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
420 PM EDT Wed Jul 31 2019

MAC021-025-312045-
/O.CON.KBOX.SV.W.0062.000000T0000Z-190731T2045Z/
Norfolk MA-Suffolk MA-
420 PM EDT Wed Jul 31 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN NORFOLK AND CENTRAL SUFFOLK COUNTIES...

At 419 PM EDT, a severe thunderstorm was located near Hull, or near
Boston, moving east at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Boston, Quincy and Winthrop. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4235 7094 4235 7087 4234 7086 4233 7087
      4229 7104 4235 7105 4239 7097 4239 7096
TIME...MOT...LOC 2019Z 257DEG 11KT 4231 7095 

HAIL...0.75IN
WIND...60MPH
 
$$

Belk

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:57 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 31, 1:57 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
157 PM EDT Wed Jul 31 2019

.SYNOPSIS...
Heat and humidity continues today, especially in eastern New
England. An approaching cold front will bring scattered showers
and thunderstorms away from the south coast this afternoon and
evening with a few strong to severe storms possible. A few
lingering showers and thunderstorms are possible tonight into
Thursday, with the focus shifting into eastern New England.
The risk of a few showers or thunderstorms continue over the
weekend, otherwise dry weather is expected through early next
week with near normal temperatures for early August.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

130 pm update...

Storms have fired up this afternoon ahead of a sweeping upper
trough/cold front. The SPC has placed most of southern New
England in a Slight Risk of severe weather, and a Severe
Thunderstorm Watch has been issued for all of the CWA. These
thunderstorms should increase in coverage as we go through the
afternoon, the biggest risk being away from southeast MA.
However, the risk exists everywhere; decent 0-3km CAPE is
indicated even over the inner Cape. Southwest flow is bringing
in even more moisture, with PWATs increasing to 1.75-2". A few
good factors for strong to severe storms would be this ample
moisture, upper level divergence, and a convergence in the
strengthening pre frontal trough. Some negatives include poor
mid level lapse rates and marginal shear (though more than
yesterday) of 25-30kts. This is enough to organize at least a
few strong to severe storms, with the main threat continuing to
be damaging winds given the dry lowest levels/inverted-V
profiles. A secondary threat would be localized flooding under
any prolonged heavy downpours. Thinking is that the
deficiencies will continue to be able to be overcome by the
near super adiabatic low level lapse rates and near 3000 J/kg
surface CAPE to produce several severe storms from now through
about 9 PM.

Previous discussion...

Mid level trough approaches from the Gt Lakes today with lead
shortwave energy moving into the region toward evening. Given
hot and humid airmass and slight cooling aloft, substantial
instability will develop with SBCAPEs 2000-3000 J/kg and MLCAPEs
up to 2000 J/kg which should compensate for weak mid level lapse
rates. With better deep layer moisture and forcing ahead of the
trough, expect sct showers/t-storms to develop in the afternoon
with greater coverage than last few days. Main focus for
convection will be north of the south coast as some drier air
lifts north from the ocean as noted by much lower KI values.
0-6km shear increases a bit ahead of the trough, around 20-25 kt
which is still marginal but may be enough for a few organized
storms given the magnitude of instability. A few strong to
severe storms will be possible with the main risk being locally
strong to damaging wind gusts given rather steep low level lapse
rates approaching 9 C/km and inverted-V sounding profile.
Locally heavy rainfall also possible as PWATs increase to over
1.75".

Another hot and humid day, especially for eastern New Eng where
most sunshine expected. 850 mb temps 18C support highs 90-95 in
eastern MA away from immediate south coast, and 85-90 for much
of the rest of SNE. Dewpoints in the lower 70s will result in
heat indices approaching 100 degrees in eastern MA and mid 90s
in RI. Expanded the heat advisory to much of RI and the south
coast of MA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Tonight...

Still plenty of instability in the evening with shortwave and
attending weak cold front moving across the region so expect sct
showers/t-storms in the evening. Then activity diminishing but
shifting to eastern and SE New Eng overnight as moisture axis
moves east.

Thursday...

Mid level trough shifts east of New Eng but cold front will
stall somewhere across eastern New Eng where instability
persists. This may provide a focus for a few showers or a
t-storm in eastern New Eng but much drier air in mid levels will
be moving south across the region so probably only small window
for convection. Temps aloft cool but still 15-16C at 850 mb so
expect highs in the mid/upper 80s, except a bit cooler along the
coast where sea breezes expected to develop.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Highlights...

* Few showers or storms over the weekend, otherwise dry with near
  normal temperatures.

Overview...

Large scale pattern remains blocky into early next week and should
feature a persistent trough over eastern third of country as upper
ridge remains in place over desert southwest. This favors a few
showers or storms over weekend as warm front lifts through SNE
Friday night and Saturday, followed by cold front Sunday. Otherwise
dry weather prevails into early next week along with near normal
temperatures for early August.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday Night /...High confidence.

18Z Update...

This afternoon...SHRA/TSRA will continue this afternoon into the
evening, mainly away from the south coast. Brief MVFR/IFR
possible in any TSRA. SW wind gusts to 20 kt developing near the
south coast in the afternoon.

Tonight...Mainly VFR. A few SHRA/TSRA possible, shifting to SE
New Eng overnight. Areas of IFR stratus and fog developing over
Cape/Islands.

Thursday...Mainly VFR. A few showers possible in eastern MA/RI.
Coastal sea breezes developing in the afternoon.

Thursday Night through Friday: VFR.

KBOS Terminal...High confidence in TAF. Main time frame for TSRA
is 19Z-03Z. VCTS mentioned in TAF due to low confidence that
storms will directly impact airport.

KBDL Terminal...High confidence in TAF. Main time frame for TSRA
is 18Z to 03Z. VCTS mentioned in TAF due to low confidence that
storms will directly impact airport.

Outlook /Thursday Night through Sunday/...High confidence.

Friday Night through Sunday: VFR. Slight chance SHRA, slight
chance TSRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday/...High confidence.

SW flow persists into tonight with occasional gusts to 20 kt
over nearshore waters this afternoon. Winds becoming locally
onshore Thursday afternoon as sea breezes develop. Seas will
remain below SCA thresholds.

Outlook /Thursday Night through Sunday/...High confidence.

Thursday through Thursday Night: Winds less than 25 kt. Slight
chance of rain showers, slight chance of thunderstorms.

Friday: Winds less than 25 kt.

Friday Night: Winds less than 25 kt. Slight chance of rain
showers.

Saturday through Sunday: Winds less than 25 kt. Slight chance
of rain showers, slight chance of thunderstorms.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 8 PM EDT this evening for CTZ002-003.
MA...Heat Advisory until 6 PM EDT this evening for MAZ005>007-
     013>021.
RI...Heat Advisory until 6 PM EDT this evening for RIZ002>006.
MARINE...None.

&&

SYNOPSIS...KJC/JWD
NEAR TERM...KJC/BW/JWD
SHORT TERM...KJC
LONG TERM...JWD
AVIATION...BW/JWD
MARINE...KJC/JWD
Hazardous weather outlook, Jul 31, 3:42 AM EDT, 11 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
342 AM EDT Wed Jul 31 2019

CTZ002>004-MAZ002>004-008>012-022>024-026-RIZ001-007-008-010745-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-Newport RI-
Block Island RI-
342 AM EDT Wed Jul 31 2019

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, southeastern Massachusetts,
western Massachusetts, northern Rhode Island and southern Rhode
Island.

.DAY ONE...Today and tonight.

Scattered thunderstorms this afternoon and evening may produce
localized damaging wind gusts and minor urban flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MAZ005>007-013>021-RIZ002>006-010745-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-
342 AM EDT Wed Jul 31 2019

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts, northern
Rhode Island and southern Rhode Island.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

In addition, scattered thunderstorms this afternoon and evening may
produce localized damaging wind gusts and minor urban flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ230>237-250-251-254>256-010745-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
342 AM EDT Wed Jul 31 2019

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

Scattered thunderstorms this afternoon and evening may produce
strong wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jul 31, 3:08 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
308 PM EDT Wed Jul 31 2019

MAZ004-005-026-311945-
Northwest Middlesex County MA-Central Middlesex County MA-
Northern Worcester MA-
308 PM EDT Wed Jul 31 2019

...STRONG THUNDERSTORM DEVELOPING...

At 307 PM EDT, Doppler radar was tracking a strong thunderstorm over
Princeton, or 8 miles southwest of Leominster, moving east at 30 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Leominster, Fitchburg, Chelmsford, Westford, Acton, Concord, Holden,
Clinton, Pepperell, Tyngsborough, Groton, Maynard, Lunenburg,
Townsend, Littleton, Lancaster, Rutland, Sterling, West Boylston and
Ayer.

This storm may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

LAT...LON 4247 7133 4233 7195 4250 7204 4270 7150
      4270 7145
TIME...MOT...LOC 1907Z 247DEG 24KT 4245 7190

Belk
Local storm report, Jul 31, 3:16 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
316 PM EDT WED JUL 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     HAIL             WESTFIELD               42.14N  72.76W
07/31/2019  M1.00 INCH       HAMPDEN            MA   AMATEUR RADIO

            AMATEUR RADIO CONFIRMED BY BROADCAST MEDIA

0130 PM     TSTM WND DMG     WESTFIELD               42.14N  72.76W
07/31/2019                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN BLOCKING ROAD ON LOCKHOUSE ROAD

0147 PM     HAIL             CHICOPEE                42.18N  72.57W
07/31/2019  M1.00 INCH       HAMPDEN            MA   AMATEUR RADIO

            AMATEUR RADIO

0149 PM     HAIL             WEST SPRINGFIELD        42.12N  72.65W
07/31/2019  M0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

            AMATEUR RADIO

0150 PM     TSTM WND DMG     CHICOPEE                42.18N  72.57W
07/31/2019                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON CAR ON BEVERLY STREET

0200 PM     TSTM WND DMG     AGAWAM                  42.07N  72.62W
07/31/2019                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON NORTH STREET EXTENSION

&&

EVENT NUMBER BOX1902710 BOX1902713 BOX1902711 BOX1902712 BOX1902715
BOX1902714

AED
Special weather statement, Jul 31, 3:20 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
320 PM EDT Wed Jul 31 2019

MAZ005-013>016-019-311945-
Eastern Plymouth MA-Suffolk MA-Western Norfolk MA-
Central Middlesex County MA-Eastern Norfolk MA-
Southeast Middlesex MA-
320 PM EDT Wed Jul 31 2019

...STRONG THUNDERSTORM DEVELOPING...

At 319 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dover, or near Natick, moving northeast at 25 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Boston, Cambridge, Quincy, Newton, Somerville, Framingham, Waltham,
Malden, Brookline, Medford, Weymouth, Revere, Arlington, Everett,
Braintree, Chelsea, Natick, Randolph, Watertown and Needham.

This storm may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

LAT...LON 4224 7088 4211 7133 4227 7144 4247 7106
TIME...MOT...LOC 1919Z 241DEG 22KT 4223 7130

Belk
Special weather statement, Jul 31, 3:35 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
335 PM EDT Wed Jul 31 2019

MAZ005-012-013-312030-
Southern Worcester MA-Western Norfolk MA-Central Middlesex County MA-
335 PM EDT Wed Jul 31 2019

...STRONG THUNDERSTORM...

At 334 PM EDT, Doppler radar was tracking a strong thunderstorm over
Upton, or near Milford, moving east at 20 mph.

Wind gusts up to 50 mph and penny size hail will accompany this
storm.

Locations impacted include...
Framingham, Natick, Franklin, Needham, Milford, Wellesley, Walpole,
Westborough, Grafton, Sudbury, Sharon, Ashland, Bellingham,
Northbridge, Hopkinton, Westwood, Holliston, Wayland, Medway and
Medfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4211 7162 4225 7168 4240 7130 4211 7121
TIME...MOT...LOC 1934Z 250DEG 19KT 4220 7163

Field
Local storm report, Jul 31, 3:36 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
336 PM EDT WED JUL 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     HAIL             WESTFIELD               42.14N  72.76W
07/31/2019  M1.00 INCH       HAMPDEN            MA   AMATEUR RADIO

            AMATEUR RADIO CONFIRMED BY BROADCAST MEDIA

0130 PM     TSTM WND DMG     WESTFIELD               42.14N  72.76W
07/31/2019                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN BLOCKING ROAD ON LOCKHOUSE ROAD

0147 PM     HAIL             CHICOPEE                42.18N  72.57W
07/31/2019  M1.00 INCH       HAMPDEN            MA   AMATEUR RADIO

            AMATEUR RADIO

0149 PM     HAIL             WEST SPRINGFIELD        42.12N  72.65W
07/31/2019  M0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

            AMATEUR RADIO

0150 PM     TSTM WND DMG     CHICOPEE                42.18N  72.57W
07/31/2019                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON CAR ON BEVERLY STREET

0200 PM     TSTM WND DMG     AGAWAM                  42.07N  72.62W
07/31/2019                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON NORTH STREET EXTENSION

0315 PM     HAIL             AUBURN                  42.20N  71.83W
07/31/2019  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

0330 PM     TSTM WND GST     LOGAN AP                42.36N  71.01W
07/31/2019  M68 MPH          SUFFOLK            MA   PUBLIC

&&

EVENT NUMBER BOX1902710 BOX1902713 BOX1902711 BOX1902712 BOX1902715
BOX1902714 BOX1902717 BOX1902718

WS
Special weather statement, Jul 31, 3:37 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
337 PM EDT Wed Jul 31 2019

MAZ005-012-013-312030-
Southern Worcester MA-Western Norfolk MA-Central Middlesex County MA-
337 PM EDT Wed Jul 31 2019

...STRONG THUNDERSTORM MOVING INTO NORFOLK AND MIDDLESEX COUNTIES...

At 336 PM EDT, Doppler radar was tracking a strong thunderstorm over
Upton, or near Milford, moving east at 20 mph.

Penny size hail and wind gusts up to 50 mph will accompany this
storm.

Locations impacted include...
Framingham, Natick, Franklin, Needham, Milford, Wellesley, Walpole,
Westborough, Grafton, Sudbury, Sharon, Ashland, Bellingham,
Northbridge, Hopkinton, Westwood, Holliston, Wayland, Medway and
Medfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4211 7162 4225 7168 4240 7130 4211 7121
TIME...MOT...LOC 1936Z 250DEG 19KT 4220 7161

Field

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 2:54 AM EDTHeat AdvisoryBOXBristol, Plymouth15 hr
Jul 31, 1:02 PM EDTSpecial Weather StatementBOXHampden43 min
Jul 31, 1:22 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire53 min
Jul 31, 2:02 PM EDTSpecial Weather StatementBOXHampden43 min
Jul 31, 2:05 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester40 min
Jul 31, 2:13 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester62 min
Jul 31, 2:46 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester44 min
Jul 31, 3:03 PM EDTSevere Thunderstorm WarningBOXWorcester42 min
Jul 31, 3:08 PM EDTSpecial Weather StatementBOXMiddlesex37 min
Jul 31, 3:14 PM EDTSpecial Marine WarningBOX61 min
Jul 31, 3:20 PM EDTSpecial Weather StatementBOXNorfolk, Suffolk25 min
Jul 31, 3:35 PM EDTSpecial Weather StatementBOXNorfolk55 min
Jul 31, 3:37 PM EDTSpecial Weather StatementBOXNorfolk53 min
Jul 31, 3:55 PM EDTSpecial Marine WarningBOX65 min
Jul 31, 3:55 PM EDTSevere Thunderstorm WarningBOXEssex34 min
Jul 31, 3:58 PM EDTSpecial Marine WarningBOX62 min
Jul 31, 4:06 PM EDTSpecial Weather StatementBOXMiddlesex39 min
Jul 31, 4:14 PM EDTSevere Thunderstorm WarningBOXEssex, Norfolk, Plymouth, Suffolk61 min
Jul 31, 4:24 PM EDTSpecial Marine WarningBOX36 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.